Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 3, 2002, 4:23 PM EDT for Bradford County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 3, 2002, 5:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Bradford County, FL
The radar
The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS52 KJAX 032023
SVRJAX
FLC007-032115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT WED JUL 3 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADFORD COUNTY IN NORTHERN FLORIDA
* UNTIL 515 PM EDT
* AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
SOUTHWEST OF LAWTEY...OR ABOUT 8 MILES SOUTHEAST OF RAIFORD...
MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 515 PM EDT...
STARKE AND LAWTEY...
SAMPSON...
HAMPTON...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 2977 8207 2983 8211 2988 8228 3005 8220
3005 8205 2985 8205
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 3, 3:05 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT WED JUL 03 2002 CURRENTLY...UPPER LEVEL LOW WAS ACROSS SOUTH CENTRAL FLORIDA WITH A BROADER FEATURE NEAR THE CAROLINA COAST. A VORT MAX IN THE COASTAL WATERS OFF THE EAST CENTRAL FLORIDA COAST WAS PRODUCING THUNDERSTORMS THERE. THERE WAS AN UPPER ANTICYCLONE OVER LOUISIANA WITH A VORT MAX SLIDING SOUTH ALONG THE PERIPHERY OF IT WESTERN TN. A VORT LOBE EXTENDED SOUTH TO CENTRAL GA. SURFACE ANALYSIS INDICATED A WEAK TROUGH OVER THE FCST AREA. THE EAST COAST SEABREEZE WAS JUST EAST OF THE ST JOHNS RIVER AND PUSHING INLAND BUT NOT PRODUCING ANY STORMS. THE WEST COAST SEABREEZE WAS NOT PROGRESSING AS FAR INLAND BUT WAS PRODUCING SCATTERED THUNDERSTORMS DUE TO MORE MOISTURE AND INSTABILITY. THUNDERSTORMS HAD ALSO DEVELOPED OVER THE OKEFENOKEE SWAMP. THE STORMS WERE DRIFTING SOUTH AND SOUTHWEST. MODELS/ZFP...SPC HAS OUR EXTREME NORTH CWA UNDER A SLIGHT RISK OF SEVERE WX THIS EVE AS A RESULT OF GOOD THERMAL TROUGH SETTING UP AND VORT MAX DROPPING SOUTH ON BACK SIDE OF UPPER TROUGH. MOST OF THE VORT ENERGY PASSES WEST BUT SOME PVA IN GA MAY ENHANCE EFFECTS OF THE LOW LEVEL CONVERGENCE. WILL GO WITH SCATTERED STORMS MAINLY INLAND THIS EVE WHERE SEABREEZES CONVERGE (NEAR I-75) AND MENTION POSSIBLE STRONG STORMS IN GA. THE UPPER LOWS GRADUALLY MOVE EAST AND BROADEN OUT NEXT COUPLE OF DAYS...MID AND UPPER IMPULSES CONTINUE TO DROP SOUTH MAINLY WEST OF CWA. AT THE SAME TIME THE ETA MODEL KEEPS THE SURFACE TROUGH DRAPED FROM THE CAROLINAS TO ACROSS GA WITH THE ATLANTIC RIDGE BUILDING ACROSS SOUTH FL. HAVE GONE WITH DIURNAL TYPE CONVECTION WITH GREATEST POPS TOWARDS GULF COAST. EXTENDED...BLOCKING PATTERN WITH LARGE UPPER RIDGE IN THE WESTERN U.S. AND TROUGH IN THE NE U.S. WEAK PRESSURE PATTERN ALOFT IN THE SE U.S. WITH ATLANTIC RIDGE MOVING NORTH INTO NORTH FLORIDA AND THEN SHIFTING SOUTH AGAIN TUESDAY AS A COLD FRONT PUSHES SOUTH. WILL CONTINUE WITH NEAR CLIMO CONDITIONS. PRELIM AMG TT 071/090 072/091 073 08353 SSI BB 074/088 073/089 074 08233 JAX BB 072/090 073/092 073 08243 SGJ BB 073/089 073/091 073 08253 GNV TT 071/090 072/090 073 08353 OCF TT 071/090 072/090 074 08353= .JAX... .GA...NONE. .FL...NONE. PP
In the hours before
Special weather statement, Jul 3, 11:34 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1134 AM EDT WED JUL 03 2002 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME STORMS MAY BE STRONG PRODUCING VERY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 43 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 48 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Union | 48 min |
| Jul 3, 6:14 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist, Suwannee | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.